Forum

Fampyra - Paralysis

I am Primarily Progressive. Had 2 seizures a week ago last Wednesday, I have no recollection of it, found myself in hospital and can now only move right arm and left arm slightly. Prior to this I used a wheelchair but transferred easily and was able to wheel myself no bother. Now no strength at all, bedridden. Neuro says seizures result of Fampyra and have been taken off it. Has anybody had or recovered from this? MS nurse says physiotherapy will greatly help but that is difficult to see when I can’t move my legs at all. (This typed by my wife)

hi john

sorry to hear about your troubles.

i wanted to try fampyra but the cost put me off.

since then i have heard that the benefits to walking are short term and in the long run patients end up worse than they ever were.

i really hope you begin to make a recovery.

then the long slog on physiotherapy!

be strong and heal well

carole x

Thank you so much for posting this. I’ve been on Fampyra for 18 months now. it’s not as wonderful as it was at first and when I get up for a pee at night, I cant remember which foot moves first. Now my husband knows what to keep a watch out for. I really, really hope you feel better soon and that physio gets the nerve endings connecting again.

all my very best wishes,

K

Hi John

So sorry to hear of your issues - I too take Fampyra and feel better/stronger on it than off BUT it certainly flags up concerns of what can/does happen. I remember your earlier postings which, with others, were positive re the drug and helped me form an opinion on whether to give it a try. I really hope that physio does the trick and that your movement can be restored.

With best wishes and strength to you (and your wife)

Bump

Sorry to hear of your troubles. On the Barts MS blog they say that with Fampridine people can get a short term gain but in the long run it can cause more damage as the drug tries to send more impulses down an already damaged track. Seizures is one of the known risks.

How are you now ?

Moyna x

What the physio can do is to keep the limbs moving - when the nerve tracks recover, the muscles will know what to do.

I am doing the hi-dose Biotin thing at the moment, and after months (not weeks) I can feel movements returning in a big way. The limb movements are actually very small (but my physio can see them).
it is a long, long, road, but when you see something (anything) recover, it make the effort worth while.

Geoff

I need to see a neuro physio. I’m not sure there is one. I will have a new neuro. First appointment next week.

I find stress makes my spasticity much worse. I live in a mire of pain and once I take 1/2 a tegretol, it’s like having a new body.

1Ibuprofen works as well, but I don’t want to take it every day.

We were living with a lot of stress - no car and only expensive taxis . Now the car is fixed (yahoo)and I woke up relaxed for the first time in 2 weeks, despite being woken by one of those Indian scammers claiming our Microsoft OS has a fault at 08:30 In.The.Morning!!!

Geoff, Just been for my 6 months review for my FES. The physio mentioned how much better my calf muscles are. When she examined me 6 months ago they were rigid - now pliant. l told her about the Biotin trial l had been on - and she was really interested and wrote it all down to show her ‘boss’.

She told me about how they were experimenting with FES for people with constipation. Using the pads on the stomach to exercise the muscles. So far with some success. l expect a Tens machine would do the same - so a useful exercise for those who suffer with constipation.

My left [ms] leg was always purple blotchy looking. Now it is a healthy colour. And l can move my foot and toes a little.

When l was trialled for a FES a couple of years ago - l was told that my muscles/nerves did not respond at all. But its now 8 months since l started Biotin - no side effects but several good improvements. Warm hands and feet being one.

l have had PPMS for 33yrs - so any improvement is a bonus. Do wonder if newly diagnosed folk respond quicker to Biotin.